MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) STEALTH; STEALTH 360 ORBITAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. (ABBOTT) STEALTH; STEALTH 360 ORBITAL ATHERECTOMY DEVICE
Model Number DBE-150
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Noise, Audible (3273); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
A stealth 360 peripheral orbital atherectomy device (oad) was used for treatment of lesion in distal superficial femoral artery (sfa) via right common femoral artery (cfa) approach.The vessel diameter was 5-6mm.A 5fr guiding sheath was advanced but replaced with 6fr 45 cm guiding sheath for longer access and stability.Using the 6fr guiding sheath for support, a.014 non-csi guide wire was used to cross the lesion.The 6 fr sheath was exchanged with.014 catheter.The guide wire was replaced with viperwire and the oad was successfully advanced to the distal sfa.Following the second atherectomy treatment in distal sfa which was on medium speed, the lesion was engaged, and a high-pitch noise was heard.The oad stopped spinning, but the oad led lights remained lit.The physician started to remove the oad, but observed under fluoroscopy that the crown has fractured and was stuck in distal sfa.It is unknown if the detachment occurred while pulling the oad for removal.A 2.0 x 540 balloon of unknown brand was used to successfully snare the detached crown.Upon removal, the balloon was found stuck on the fractured component.No fractured component was left in vivo.Balloon angioplasty using a 5.0 balloon of unknown brand was used to complete the procedure.After the six-hour procedure, the patient was stable and kept in hospital for additional 3 hours for bed rest.An hour of the delay was clinically significant to the procedure.The patient was discharged with no further complications.
 
Additional Manufacturer Narrative
The oad was returned with the crown detached.Scanning electron microscopy (sem) analysis of the driveshaft crown section showed minimal amounts of residual solder.Review of the device data log did not identify any compelling evidence of unusual stress or abuse of the device.There were 1.63 minutes of spin time and one speed-drop event.There were no stall events.The root cause of the crown separation was determined to be an insufficient solder bond during the manufacturing process.Csi id: (b)(4).

Brand Name
STEALTH
Common Device Name
STEALTH 360 ORBITAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC. (ABBOTT)
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
lalaine oria
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key19978075
Report Number3004742232-2024-00307
Device Sequence Number12797198
Product Code MCW
UDI-Device Identifier10850000491332
UDI-Public(01)10850000491332(17)260131(10)522859-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberDBE-150
Device Catalogue Number7-10059-08
Device Lot Number522859-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexUnknown